Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 6, 2005, 2:59 AM EST for 8 counties in Indiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2005, 2:59 AM EST (07:59 UTC)
- Expired
- Nov 6, 2005, 4:00 AM EST
- In force
- 61 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Brown County, IN, Daviess County, IN, Greene County, IN, Johnson County, IN, Knox County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 61 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 2:00 AM EST | Severe Thunderstorm Watch | SPC | 85 min |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 060759 SVRIND INC013-027-055-081-083-105-109-119-060900- /O.NEW.KIND.SV.W.0201.051106T0759Z-051106T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 259 AM EST SUN NOV 6 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JOHNSON COUNTY IN CENTRAL INDIANA SOUTHERN MORGAN COUNTY IN CENTRAL INDIANA NORTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA MONROE COUNTY IN SOUTH CENTRAL INDIANA THIS INCLUDES THE CITY OF BLOOMINGTON NORTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA GREENE COUNTY IN SOUTHWEST INDIANA CENTRAL KNOX COUNTY IN SOUTHWEST INDIANA THIS INCLUDES THE CITY OF VINCENNES SOUTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA * UNTIL 400 AM EST * AT 258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARTINSVILLE TO VINCENNES...OR ALONG A LINE EXTENDING FROM 19 MILES NORTH OF BLOOMINGTON TO VINCENNES... AND MOVING NORTHEAST AT 65 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... STINESVILLE AROUND 305 AM EST EDWARDSPORT AROUND 310 AM EST SANDBORN AROUND 315 AM EST ELNORA AROUND 320 AM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3947 8647 3859 8765 3910 8647 3949 8597 $$ KOCH
2 follow-up statements
000 WWUS53 KIND 060847 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EST SUN NOV 6 2005 INC027-083-060855- /O.CAN.KIND.SV.W.0201.000000T0000Z-051106T0900Z/ DAVIESS-KNOX- 345 AM EST SUN NOV 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DAVIESS AND KNOX COUNTIES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY MORNING FOR WESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3947 8647 3907 8698 3910 8647 3949 8597 $$ INC013-055-081-105-109-119-060900- /O.CON.KIND.SV.W.0201.000000T0000Z-051106T0900Z/ BROWN-GREENE-JOHNSON-MONROE-MORGAN-OWEN- 345 AM EST SUN NOV 6 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EST FOR NORTHEASTERN GREENE...NORTHERN MONROE...NORTHWESTERN BROWN... SOUTHEASTERN OWEN...SOUTHEASTERN MORGAN AND SOUTHERN JOHNSON COUNTIES... AT 343 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF INDIANAPOLIS TO 16 MILES WEST OF BLOOMINGTON...MOVING NORTHEAST AT 60 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ELLETTSVILLE AROUND 355 AM EST MORGANTOWN AROUND 400 AM EST A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY MORNING FOR WESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3947 8647 3907 8698 3910 8647 3949 8597 $$ JK
000 WWUS53 KIND 060901 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 AM EST SUN NOV 6 2005 INC013-055-081-105-109-119-060910- /O.EXP.KIND.SV.W.0201.000000T0000Z-051106T0900Z/ BROWN-GREENE-JOHNSON-MONROE-MORGAN-OWEN- 400 AM EST SUN NOV 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE...NORTHERN MONROE...NORTHWESTERN BROWN...SOUTHEASTERN OWEN...SOUTHEASTERN MORGAN AND SOUTHERN JOHNSON COUNTIES EXPIRES AT 400 AM EST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY MORNING FOR WESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3947 8647 3907 8698 3910 8647 3949 8597 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 12:20 PM EST, 14 hours 39 minutes earlier.
Area forecast discussion, Nov 5, 12:20 PM EST, 14 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1220 PM EST SAT NOV 5 2005 .DISCUSSION...FCST FOCUS REMAINS ON POTENTIAL FOR WIDESPREAD SEVERE WEATHER EVENT TONIGHT. ALL MODELS IN GENERAL AGREEMENT ON HANDLING OF APPROACHING SYSTEM THROUGH SUNDAY. NO SIG ERRORS NOTED AND WILL USE A BLEND BEYOND 12 HRS FOR TEMPS. MAJOR STORM SYSTEM NOW DEVELOPING ACROSS THE CENTRAL U.S. MAIN UPPER WAVE IS MOVING INTO THE FRONT RANGE OF THE ROCKIES. THIS IS INDUCING PRESSURE FALLS WITH SFC LOW NOW LOCATED ACROSS SE KS. PRESSURE RISES ACROSS KS SHOULD FORCE THIS LOW NE INTO CENTRAL MO BY LATER THIS AFTERNOON. MID-UPPER LEVEL FORCING/DIVERGENCE ALREADY INCREASING ACROSS THE REGION. ELEVATED STORMS HAVE DEVELOPED WITHIN REGION OF DEEP ASCENT ACROSS IL BUT DESPITE STRONG EFFECTIVE SHEAR THEY HAVE BEEN UNABLE TO REMAIN ORGANIZED. EXPECT MAIN EVENT TO OCCUR AFTER DARK AS MID-UPPER JET STREAK DEVELOPS ON FRONT SIDE OF THE UPPER TROUGH. STRENGTH OF WIND FIELDS WHICH INCLUDES 50-60KTS AT 850MB AHEAD OF THE COLD FRONT ALONG WITH DEEP LAYER/EFFECTIVE SHEAR IN EXCESS OF 40KTS POINTS TOWARD THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND PERHAPS HAIL. BEST GUESS ON TIMING IS 9 PM TO 4 AM...HOWEVER ONCE A LINE FORMS EXPECT THE FORWARD SPEED 45 TO 55 KTS TO MAKE ANY MODEL FCST MUCH TOO SLOW. THAT SAID, EXPECT LINE OF MOVE OUT OF THE CWA BY 12Z WITH WINDY CONDS THEREAFTER AS INTENSE ISALLOBARIC/PRESSURE RISES HIT THE AREA THROUGH MID MORNING. ANOTHER STRONG SYSTEM IS STILL FORECAST TO IMPACT THE AREA BY TUES-WEDS. EXPECT GULF MOISTURE THAT IS BROUGHT NORTHWARD TODAY/TONIGHT WILL RETURN MORE QUICKLY WITH SECOND SYSTEM SO PRECIP CHCS BY TUES LOOKS GOOD. FAVOR THE GFS SOLUTION FOR MID-LATE WEEK BUT PERHAPS NOT AS COLD/AMPLIFIED OF A SOLUTION. IN A NUTSHELL, ONE MAJOR WEATHER EVENT TONIGHT AND ANOTHER SYSTEM BY MID WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CO
Hazardous weather outlook, Nov 5, 3:20 PM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EST SAT NOV 5 2005 INZ021-028>031-035>049-051>057-060>065-067>072-061030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 320 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. WEATHER HAZARDS EXPECTED: CLOUD TO GROUND LIGHTNING DAMAGING WINDS LARGE HAIL ISOLATED TORNADOES AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA MAINLY AFTER MIDNIGHT. DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, MAINLY NORTH OF INTERSTATE 70. HOWEVER THE THREAT FOR SEVERE WEATHER WILL REMAIN LOW WITH THIS ACTIVITY. A LINE OF SEVERE THUNDERSTORMS WILL DEVELOP ACROSS ILLINOIS AFTER 9 PM. THIS LINE OF STORMS WILL MOVE EAST AT 50 MPH ACROSS CENTRAL INDIANA AFTER MIDNIGHT. THIS LINE WILL PRODUCE DAMAGING STRAIGHT LINE WINDS. ALTHOUGH THE MAIN THREAT WILL BE WIDESPREAD DAMAGING STRAIGHT LINE WINDS...THE INTENSITY OF THE WINDS BOTH NEAR THE SURFACE AND THROUGH THE ATMOSPHERE DOES INDICATE THE POTENTIAL FOR AN ISOLATED TORNADO. AGAIN...THIS IS A VERY STRONG STORM SYSTEM THAT WILL BRING WIDESPREAD DAMAGING WINDS TO CENTRAL INDIANA LATE TONIGHT. WE URGE RESIDENTS OF CENTRAL INDIANA TO STAY ABREAST OF THE CHANGING WEATHER SITUATION THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AFTER THE COLD FRONT PASSES...WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH SUNDAY MORNING WITH GUSTS TO BETWEEN 35 AND 40 MPH POSSIBLE. WINDS WILL DIMINISH AFTER NOON ON SUNDAY. ANOTHER COLD FRONT CROSSING THE AREA ON WEDNESDAY WILL BRING A CHANCE OF THUNDERSTORMS. AT THIS POINT...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED AFTER MIDNIGHT TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON/CO
In the hours before
Local storm report, Nov 6, 2:18 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
218 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND GST LEBANON 40.05N 86.47W
11/06/2005 61 MPH BOONE IN AMATEUR RADIO
&&Local storm report, Nov 6, 2:32 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM BLIZZARD TERRE HAUTE 39.47N 87.38W
11/06/2005 VIGO IN AMATEUR RADIO
POWER LINES DOWN AT 35TH AND HAYTHORN
&&
OGRENLocal storm report, Nov 6, 2:36 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
11/06/2005 VIGO IN AMATEUR RADIO
POWER LINES DOWN AT 35TH AND HAYTHORN
0155 AM TSTM WND DMG FRANKFORT 40.28N 86.51W
11/06/2005 CLINTON IN AMATEUR RADIO
LARGE TREE LIMBS AND POWER LINES REPORTED DOWN COUNTY
WIDE IN CLINTON COUNTY
&&
OGRENLocal storm report, Nov 6, 2:45 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TSTM WND GST INDIANAPOLIS 39.78N 86.15W
11/06/2005 58 MPH MARION IN ASOS
50 KNOT WIND MEASURED AT INDIANAPOLIS AIRPORT ASOS
0237 AM TSTM WND GST CARMEL 39.97N 86.11W
11/06/2005 60 MPH HAMILTON IN AMATEUR RADIO
POWER LINES DOWN AREA WIDE
&&
OGRENLocal storm report, Nov 6, 2:52 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 3 N LEBANON 40.10N 86.47W
11/06/2005 BOONE IN AMATEUR RADIO
TRUCK BLOWN OFF I65 NORTH OF LEBANON
&&
OGRENLocal storm report, Nov 6, 2:57 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM HAIL NOBLESVILLE 40.06N 86.03W
11/06/2005 0.75 INCH HAMILTON IN TRAINED SPOTTER
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:13 AM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 42 min |
| Nov 6, 1:18 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 42 min |
| Nov 6, 1:39 AM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 36 min |
| Nov 6, 1:45 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 40 min |
| Nov 6, 1:54 AM EST | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Morgan, Parke, Putnam | 66 min |
| Nov 6, 1:57 AM EST | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Monroe, Morgan and 2 more | 63 min |
| Nov 6, 2:22 AM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tipton | 44 min |
| Nov 6, 2:26 AM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Johnson, Marion, Morgan and 1 more | 62 min |
| Nov 6, 2:42 AM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Rush, Shelby | 63 min |
| Nov 6, 3:11 AM EST | Tornado Warning | IND | Daviess, Greene, Knox, Monroe, Owen, Sullivan | 49 min |
| Nov 6, 3:25 AM EST | Wind Advisory | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Hancock and 10 more | 11 hr |
| Nov 6, 3:32 AM EST | Severe Thunderstorm Warning | IND | Henry, Randolph | 43 min |
| Nov 6, 3:43 AM EST | Tornado Warning | IND | Greene, Monroe, Owen | 37 min |
| Nov 6, 4:04 AM EST | Tornado Warning | IND | Brown, Monroe | 26 min |
| Nov 6, 5:21 AM EST | Severe Thunderstorm Warning | IND | Rush | 21 min |
| Nov 6, 5:55 AM EST | Severe Thunderstorm Warning | IND | Randolph | 20 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.